Alert archive / U.S. Virgin Islands / High Surf Advisories in 2017
High Surf Advisory 3, NWS JSJ
NWS JSJ issued this high surf advisory at Feb 12, 2017, 3:18 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2017, 3:18 AM CST (09:18 UTC)
- Expired
- Feb 13, 2017, 7:41 AM CST
- In force
- 28 hr
- Issued by
- NWS JSJ
The text
As transmitted.
156 WHCA42 TJSJ 120918 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 518 AM AST SUN FEB 12 2017 PRZ001-002-005-008-010-012-121730- /O.NEW.TJSJ.SU.Y.0003.170212T0918Z-170213T0800Z/ /O.CON.TJSJ.RP.S.0012.000000T0000Z-170213T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- 518 AM AST SUN FEB 12 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM AST MONDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM AST MONDAY. * WAVES AND SURF...10 TO 13 FEET. * LOCATION...THE NORTHWEST THROUGH THE NORTHEAST COASTS OF PUERTO RICO AND CULEBRA. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS....DANGEROUS SURF CONDITIONS AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ VIZ001-121730- /O.CON.TJSJ.RP.S.0012.000000T0000Z-170213T2200Z/ ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 518 AM AST SUN FEB 12 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * LOCATION...THE NORTHERN COASTS OF PUERTO RICO, CULEBRA AND SAINT THOMAS. * TIMING...THROUGH MONDAY EVENING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY AWAY EVEN THE BEST SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
4 follow-up statements
300
WHCA42 TJSJ 121727
CFWSJU
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
127 PM AST SUN FEB 12 2017
SEAS OF 7 FEET OR MORE CONTINUE IN THE LOCAL ATLANTIC WATERS CAUSING
DANGEROUS RIP CURRENTS THROUGH MONDAY AFTERNOON AND BREAKING
WAVES OF GREATER THAN 10 FEET THROUGH TONIGHT.
VIZ001-130200-
/O.EXB.TJSJ.SU.Y.0003.000000T0000Z-170213T1000Z/
/O.CON.TJSJ.RP.S.0012.000000T0000Z-170213T2200Z/
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
127 PM AST SUN FEB 12 2017
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM AST MONDAY.
* WAVES AND SURF...10 TO 13 FEET.
* LOCATION...THE NORTHERN COASTS OF SAINT THOMAS AND SAINT JOHN.
* TIMING...HIGH RISK RIP CURRENTS THROUGH MONDAY EVENING; HIGH
SURF ADVISORY THROUGH 6 AM AST MONDAY.
* IMPACTS...STRONG CURRENTS THAT CAN CARRY AWAY EVEN THE BEST
SWIMMERS. BREAKING WAVES THAT WILL CAUSE MINOR BEACH EROSION AND
CAN SWEEP OVER ROCKS AND JETTIES INJURING OR CARRYING ANY
OBSERVERS OUT TO SEA.
* TIDES...BOTANY BAY 1.03 FEET AT 10:17 PM SUNDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE IS A HIGH RISK OF RIP CURRENTS.
RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.
IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.
&&
$$
PRZ001-002-005-008-010-012-130200-
/O.EXT.TJSJ.SU.Y.0003.000000T0000Z-170213T1000Z/
/O.CON.TJSJ.RP.S.0012.000000T0000Z-170213T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
127 PM AST SUN FEB 12 2017
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM AST MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...
* WAVES AND SURF...10 TO 13 FEET.
* LOCATION...THE NORTHWEST THROUGH THE NORTHEAST COASTS OF
PUERTO RICO AND CULEBRA.
* TIMING...HIGH RISK RIP CURRENTS THROUGH MONDAY EVENING; HIGH
SURF ADVISORY THROUGH 6 AM AST MONDAY.
* IMPACTS....BREAKING WAVES THAT WILL CAUSE MINOR BEACH EROSION AND
CAN SWEEP OVER ROCKS AND JETTIES INJURING OR CARRYING ANY
OBSERVERS OUT TO SEA.
* TIDES...AGUADILLA 0.88 FEET AT 9:37 PM SUNDAY.
1.16 FEET AT 10:06 AM MONDAY.
ARECIBO 1.26 FEET AT 9:52 PM SUNDAY.
1.57 FEET AT 10:21 AM MONDAY.
SAN JUAN 1.08 FEET AT 10:08 PM SUNDAY.
1.38 FEET AT 11:03 AM MONDAY.
CULEBRA 0.67 FEET AT 9:50 PM SUNDAY.
0.90 FEET AT 10:29 AM MONDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE IS A HIGH RISK OF RIP CURRENTS.
RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.
IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.
&&
$$
VIZ002-130200-
/O.EXB.TJSJ.RP.S.0012.000000T0000Z-170213T0800Z/
ST CROIX-
127 PM AST SUN FEB 12 2017
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT THROUGH LATE TONIGHT.
* LOCATION...THE NORTHWEST COASTS OF SAINT CROIX.
* TIMING...THROUGH EARLY MONDAY MORNING.
* IMPACTS....DANGEROUS CURRENTS THAT CAN CARRY EVEN THE STRONGEST
SWIMMERS OUT TO SEA.
* TIDES...CHRISTIANSTED HARBOR 0.26 FEET AT 7:58 PM SUNDAY.
0.51 FEET AT 9:46 AM MONDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE IS A HIGH RISK OF RIP CURRENTS.
RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.
IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.
&&
$$203
WHCA42 TJSJ 130014
CFWSJU
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
814 PM AST SUN FEB 12 2017
...SEAS OF 7 FEET OR MORE CONTINUE IN THE LOCAL ATLANTIC WATERS
CAUSING HIGH SURF AND DANGEROUS RIP CURRENTS THROUGH MONDAY...
PRZ001-002-005-008-010-012-VIZ001-131000-
/O.CON.TJSJ.SU.Y.0003.000000T0000Z-170213T1000Z/
/O.CON.TJSJ.RP.S.0012.000000T0000Z-170213T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
814 PM AST SUN FEB 12 2017
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...
* WAVES AND SURF...10 TO 12 FEET.
* LOCATION...THE NORTHWEST THROUGH THE NORTHEAST COASTS OF
PUERTO RICO AND CULEBRA.
* TIMING...HIGH RISK RIP CURRENTS THROUGH MONDAY EVENING; HIGH
SURF ADVISORY THROUGH 6 AM AST MONDAY.
* IMPACTS....BREAKING WAVES THAT WILL CAUSE MINOR BEACH EROSION
AND CAN SWEEP OVER ROCKS AND JETTIES INJURING OR CARRYING ANY
OBSERVERS OUT TO SEA.
* HIGH TIDES...
AGUADILLA 0.88 FEET AT 9:37 PM SUNDAY.
1.16 FEET AT 10:06 AM MONDAY.
ARECIBO 1.26 FEET AT 9:52 PM SUNDAY.
1.57 FEET AT 10:21 AM MONDAY.
SAN JUAN 1.08 FEET AT 10:08 PM SUNDAY.
1.38 FEET AT 11:03 AM MONDAY.
CULEBRA 0.67 FEET AT 9:50 PM SUNDAY.
0.90 FEET AT 10:29 AM MONDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.
THERE IS A HIGH RISK OF RIP CURRENTS.
RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.
&&
$$
VIZ002-131000-
/O.EXT.TJSJ.RP.S.0012.000000T0000Z-170213T1000Z/
ST CROIX-
814 PM AST SUN FEB 12 2017
...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 6 AM AST MONDAY...
* LOCATION...THE NORTHWEST COASTS OF SAINT CROIX.
* TIMING...THROUGH EARLY MONDAY MORNING.
* IMPACTS....DANGEROUS CURRENTS THAT CAN CARRY EVEN THE
STRONGEST SWIMMERS OUT TO SEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE IS A HIGH RISK OF RIP CURRENTS.
RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.
&&
$$336
WHCA42 TJSJ 130830
CFWSJU
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
430 AM AST MON FEB 13 2017
ALTHOUGH SWELL ACTION WILL CONTINUE TO SUBSIDE THIS MORNING...
BREAKING WAVES BETWEEN 8 AND 10 FEET STILL POSSIBLE ALONG THE
ATLANTIC SHORELINES. THEREFORE THE HIGH SURF ADVISORY IS NOW
IN EFFECT UNTIL NOON AST TODAY.
VIZ002-130930-
/O.CAN.TJSJ.RP.S.0012.000000T0000Z-170213T1000Z/
ST CROIX-
430 AM AST MON FEB 13 2017
...HIGH RIP CURRENT RISK IS CANCELLED...
A MODERATE RISK OF RIP CURRENTS CONTINUES ACROSS SAINT CROIX.
SURF ZONE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF LIFE
THREATENING RIP CURRENTS.
$$
PRZ001-002-005-008-010-012-VIZ001-131630-
/O.EXT.TJSJ.SU.Y.0003.000000T0000Z-170213T1600Z/
/O.EXT.TJSJ.RP.S.0012.000000T0000Z-170214T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
430 AM AST MON FEB 13 2017
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON AST TODAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING...
* WAVES AND SURF...8 TO 10 FEET.
* LOCATION...THE NORTHWEST THROUGH THE NORTHEAST COASTS OF PUERTO
RICO, CULEBRA AND SAINT THOMAS.
* TIMING...THROUGH NOON AST TODAY.
* IMPACTS....BREAKING WAVES THAT WILL CAUSE MINOR AND ISOLATED
BEACH EROSION AS WELL AS STRONG CURRENTS THAT CAN CARRY AWAY
EVEN THE BEST SWIMMERS.
* HIGH TIDES... AGUADILLA 1.16 FEET AT 10:06 AM MONDAY.
ARECIBO 1.57 FEET AT 10:21 AM MONDAY.
SAN JUAN 1.38 FEET AT 11:03 AM MONDAY.
CULEBRA 0.90 FEET AT 10:29 AM MONDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.
THERE IS A HIGH RISK OF RIP CURRENTS.
RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.
&&
$$915 WHCA42 TJSJ 131341 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 941 AM AST MON FEB 13 2017 NORTHERLY SWELL IS SUBSIDING ACROSS THE ATLANTIC WATERS AND PASSAGES. HOWEVER, BREAKING WAVES BETWEEN 6 TO 9 FEET ARE STILL POSSIBLE ALONG THE NORTHERN EXPOSED BEACHES OF PUERTO RICO...CULEBRA AND ST. THOMAS. PRZ001-002-005-008-010-012-VIZ001-140000- /O.CAN.TJSJ.SU.Y.0003.000000T0000Z-170213T1600Z/ /O.CON.TJSJ.RP.S.0012.000000T0000Z-170214T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 941 AM AST MON FEB 13 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...THE NORTHWEST THROUGH THE NORTHEAST COASTS OF PUERTO RICO...CULEBRA AND SAINT THOMAS. * TIMING...THROUGH THIS EVENING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMER OUT TO SEA. PRECAUTIONARY AND PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Feb 12, 3:01 AM CST, 17 minutes earlier.
Area forecast discussion, Feb 12, 3:01 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
501 AM AST Sun Feb 12 2017
.SYNOPSIS...
A frontal boundary will continue to move closer to the islands.
The moisture associated with this boundary is expected to pool
over the region late this afternoon into at least Tuesday. At the
same time, an upper-level trough will swing by through mid
midweek. As a result, cloudiness will increase, as well as the
chance of scattered to widespread showers late this afternoon into
the first half of the week. Surface winds are forecast to shift
from the east-southeast and a ridge pattern aloft could return
after mid week. This weather pattern will result in warmer than
normal temperatures across the islands.
&&
.DISCUSSION...
The northeast wind flow brought a patch of moisture with clouds
and showers across the northern half portion of Puerto Rico and
the northern U.S. Virgin Islands overnight. This wind flow
supported pleasant climatological temperatures across the local
islands. Isolated showers embedded in the northeasterly winds are
expected to move through the islands this morning. High
resolution model are suggesting the development of afternoon
convection over the interior and southern portion of Puerto Rico.
A surface high pressure across the Western Atlantic will push the
frontal boundary into the region through Tuesday. This will
combined with a mid to upper level trough enhancing instability
across the region. The trough pattern was suggested by the 500 mb
temperatures and 200 mb heights (among other variables) which are
forecasting colder than normal temperatures and lower than normal
heights, respectively.
Model guidance suggested the return of an upper level ridge after
mid week. In addition, surface winds are forecast to shift from
the east-southeast around Thursday into the end of the week. As a
result, the combination of a stable air mass with a southerly
wind flow will result in limited shower activity with warmer than
normal temperatures. However, patches of low level moisture are
expected at times each day.
&&
.AVIATION...
Mainly VFR conditions are expected across the forecast area
through 12/12Z. Increasing cloudiness with SHRA are expected at
TJBQ and TJSJ from around 12/12z producing brief periods of MVFR
conditions. Brief periods of MVFR conditions can be expected
elsewhere after 12/18Z as frontal boundary moves through the area.
Low level winds will be mainly from the east northeast at 10 to
15 kts with higher gusts in showers.
&&
.MARINE...
A northerly swell is propagating across the Western Atlantic.
A high surf advisory was issued due to breaking waves between 10
and 14 feet along the north facing beaches of Puerto Rico. Marine
conditions are deteriorating across the local Atlantic waters and
Caribbean Passages as a swell produces seas between 7 and 10 feet
with occasional seas up to 11 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 74 82 72 / 30 50 50 20
STT 83 72 82 72 / 30 50 50 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Monday afternoon for Culebra-
Mayaguez and Vicinity-North Central-Northeast-Northwest-San
Juan and Vicinity-Southeast-Western Interior.
High Surf Advisory until 4 AM AST Monday for Culebra-Mayaguez
and Vicinity-North Central-Northeast-Northwest-San Juan and
Vicinity-Southeast-Western Interior.
VI...High Rip Current Risk through Monday afternoon for
St.Thomas...St. John.. and Adjacent Islands.
Small Craft Advisory until 6 AM AST Monday for St.Thomas...St.
John.. and Adjacent Islands.
AM...High Rip Current Risk through Monday afternoon for Coastal
Waters of Northern USVI and Culebra out 10 NM-Coastal
Waters of Southern USVI Vieques and Eastern Puerto Rico out
10 NM.
Small Craft Advisory until 6 AM AST Monday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N-Coastal Waters
OF Northwestern Puerto Rico out 10 NM-Coastal Waters of
Northern Puerto Rico out 10 NM-Coastal Waters of Northern
USVI and Culebra out 10 NM-Mona Passage Southward to 17N.
Small Craft Advisory from 8 AM this morning to 6 AM AST Monday
for Anegada Passage Southward to 17N.
&&
71/27Hazardous weather outlook, Feb 11, 4:34 AM CST, 22 hours 44 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 555 AM AST SABADO 11 DE FEBRERO DE 2017 AMZ710>745-PRZ001>013-121000- SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR- NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE- OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS DEL ATLANTICO Y LAS AGUAS COSTERAS DEL CARIBE- 555 AM AST SABADO 11 DE FEBRERO DE 2017 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .VIENTO...SE ESPERAN VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH A TRAVES DE LAS AGUAS COSTERAS DEL CUADRANTE NOROESTE DE PUERTO RICO Y A TRAVES DE LAS AGUAS DEL CARIBE. .OLAS...SE ESPERA OLEAJE PICADO Y PELIGROSO DE HASTA 6 PIES AUMENTANDO A 7 PIES A TRAVES DE LAS AGUAS DEL ATLANTICO Y LOS PASAJES LOCALES. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS PLAYAS DEL ATLANTICO DEL NORTE DE PUERTO RICO Y A TRAVES DEL ALGUNAS PLAYAS DEL ESTE DE PUERTO RICO, CULEBRA Y VIEQUES. UN RIESGO ALTO DE CORRIENTES SUBMARINAS ES PROBABLE TARDE ESTA NOCHE PARA LAS COASTAS DEL ALTANTICO DE PUERTO RICO Y ALGUNAS PLAYAS DEL ESTE DE PUERTO RICO Y CULEBRA. .FUEGO...SE ESPERA UN AUMENTO EN EL PELIGRO DE FUEGO A TRAVES DE LAS AREAS COSTERAS DEL SUR DE PUERTO RICO. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES A MEDIDA QUE AIRE MAS SECO SE MUEVA A TRAVES DE LA REGION DURANTE EL FIN DE SEMANA, EL RIESGO DE FUEGO PODRIA CONTINUAR AUMENTANDO HASTA EL DOMINGO. ADEMAS, UNA MAREJADA DEL NORTE CONTINUARA AFECTANDO LAS AGUAS DEL ATLANTICO HASTA MEDIADOS DE LA SEMANA. COMO RESULTADO, UN RIESGO ALTO DE CORRIENTES SUBMARINAS ES PROBABLE A LO LARGO DE LAS COSTAS DEL NORTE DE PUERTO RICO. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-121000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 555 AM AST SABADO 11 DE FEBRERO DE 2017 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .VIENTO...SE ESPERAN VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH A TRAVES DE LAS AGUAS DEL CARIBE. .OLAS...SE ESPERA OLEAJE PICADO Y PELIGROSO DE HASTA 6 PIES AUMENTANDO A 7 PIES A TRAVES DE LAS AGUAS DEL ATLANTICO Y LOS PASAJES LOCALES. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS PLAYAS DE SANTA CRUZ. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES UNA MAREJADA DEL NORTE SE PRONOSTICA PARA EL DOMINGO HASTA MEDIADOS DE LA SEMANA. COMO RESULTADO, UN RIESGO ALTO DE CORRIENTES SUBMARINAS ES PROBABLE A LO LARGO DE LAS PLAYAS DEL NORTE. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
Nearby
High Surf Advisories in U.S. Virgin Islands, 2017High Surf Advisories in Puerto Rico, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.